Citalopram and Tinnitus Spike

Discussion in 'Support' started by Andrew hilton, Apr 27, 2016.

tinnitus forum
    1. Andrew hilton

      Andrew hilton Member

      Tinnitus Since:
      2012
      Cause of Tinnitus:
      Noise
      Hello,

      I am in a bit of a bind and I don't know what to do. I have started taking citalopram for depression caused by tinnitus, I have had a massive spike in my tinnitus for two months and cannot cope, cannot sleep and cannot focus on anything bar my ear so the doctor recommended I try it.

      It's now been five days on it and it seems to be making it even louder. I am sitting at work and just cannot concentrate, but do feel as if it may help. Now reading Kevin hogan and a few other places, this may be expected,and should pass, but now I'm getting scared. I don't want to stop as I need to get out of this hole, but I'm scared this will be permanent, I don't know what to do, every day is so hard, I'm so tired. I'm also taking zopiclinr, but it's only minorly helping.
       
    2. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      In my opinion you need to call the doctor and tell him asap. Maybe something else can be prescribed.
       
    3. glynis-harbron
      Feminine

      glynis-harbron Member Benefactor Hall of Fame Ambassador Team Awareness Team Research

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      I know someone who takes it and helps their tinnitus.
      It could be due to the side effects taking them as any drug that works on the brain is going have some effects to start with a I know it can make you feel worse and anxiety worse but after 3 weeks you should start to see the benefit.
      Give it more time and I think it will settle down.....lots of love glynis
       
    4. MarioT
      No Mood

      MarioT Member

      Tinnitus Since:
      02/2013
      Cause of Tinnitus:
      Stress + SSRI medication
      Please keep us posted about your experience with citalopram! All the best!
       
    5. JasonP

      JasonP Member

      Tinnitus Since:
      6/2006
      I don't want to scare you but check out this message board:

      http://www.nomorepanic.co.uk/showthread.php?t=153052
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.